Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS New York, NY

July 7, 2011Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2011, 4:49 PM EDT for Nassau County, Suffolk County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 4:49 PM EDT (20:49 UTC)
Expired
Jul 7, 2011, 5:30 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 30 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS51 KOKX 072049
SVROKX
NYC059-103-072130-
/O.NEW.KOKX.SV.W.0023.110707T2049Z-110707T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
449 PM EDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 530 PM EDT...

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR   
MELVILLE...OR NEAR PLAINVIEW...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LINDENHURST...HUNTINGTON STATION...BABYLON...DIX HILLS...DEER
  PARK...COMMACK...CAPTREE STATE PARK...BAY SHORE...BRENTWOOD...
  SMITHTOWN...SAYVILLE...RONKONKOMA...ISLIP...HOLBROOK...HAUPPAUGE
  AND CENTEREACH

LAT...LON 4065 7317 4067 7313 4070 7314 4071 7323
      4068 7326 4066 7323 4066 7327 4069 7327
      4067 7334 4068 7356 4086 7355 4089 7306
      4072 7306 4073 7313 4070 7314 4067 7313
      4067 7306 4066 7306
TIME...MOT...LOC 2049Z 261DEG 13KT 4077 7343

$$

JC
2 follow-up statements
169 
WWUS51 KOKX 072118
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
518 PM EDT THU JUL 7 2011

NYC059-072128-
/O.CAN.KOKX.SV.W.0023.000000T0000Z-110707T2130Z/
NASSAU NY-
518 PM EDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASSAU COUNTY IS
CANCELLED...

LAT...LON 4070 7318 4071 7323 4088 7327 4089 7306
      4072 7306 4073 7313 4071 7314
TIME...MOT...LOC 2118Z 260DEG 20KT 4080 7312

$$

NYC103-072130-
/O.CON.KOKX.SV.W.0023.000000T0000Z-110707T2130Z/
SUFFOLK NY-
518 PM EDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SUFFOLK COUNTY...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR RONKONKOMA...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
GROVE...LAKE RONKONKOMA...SUNRISE HIGHWAY...SAYVILLE...LONG ISLAND
EXPRESSWAY...HOLBROOK...CENTEREACH AND NESCONSET HIGHWAY

LAT...LON 4070 7318 4071 7323 4088 7327 4089 7306
      4072 7306 4073 7313 4071 7314
TIME...MOT...LOC 2118Z 260DEG 20KT 4080 7312

$$

JC
497 
WWUS51 KOKX 072126
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
526 PM EDT THU JUL 7 2011

NYC103-072137-
/O.EXP.KOKX.SV.W.0023.000000T0000Z-110707T2130Z/
SUFFOLK NY-
526 PM EDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
530 PM EDT...

LAT...LON 4070 7318 4071 7323 4088 7327 4089 7306
      4072 7306 4073 7313 4071 7314
TIME...MOT...LOC 2127Z 261DEG 14KT 4080 7308

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:45 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 7, 3:45 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT THU JUL 7 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY DRIFT SOUTH OF LONG ISLAND
TONIGHT AND REMAIN JUST SOUTH OF THE AREA THROUGH SATURDAY. WEAK AREAS OF
LOW PRESSURE WILL RIDE ALONG THE FRONT. HIGH PRESSURE THEN BUILDS
IN FOR THE WEEKEND...SLIDING OFFSHORE SUNDAY NIGHT. A COLD FRONT
APPROACHES FROM THE WEST MONDAY...THEN CROSSES THE AREA MONDAY
NIGHT AND EARLY TUESDAY. HIGH PRESSURE THEN BUILDS IN THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

COLD FRONT DRAPED ACROSS THE REGION IS EXPECTED TO BECOME
STATIONARY. SCATTERED SHOWERS AND TSTMS HAVE DEVELOPED ALONG AND
S OF THE FRONT OVER NJ. DUE TO THE SCATTERED NATURE OF THIS
CONVECTION...FORECAST CALLS FOR CHANCE POPS OVER SOUTHWESTERN
PORTIONS OF THE FORECAST AREA EARLY THIS EVENING...AND GRADUALLY
EXPANDING ACROSS THE REGION INTO THE OVERNIGHT HOURS. POPS WILL
PROBABLY BE INCREASED IN CERTAIN AREAS THIS EVENING AND TONIGHT AS
CONVECTION DEVELOPS. INVERTED V SOUNDING PROFILES CONTINUE EARLY
THIS EVENING...BUT BECOME MORE MOIST THROUGHOUT THE VERTICAL
COLUMN AS THE EVENING PROGRESSES. AS IT DOES...THE THREAT FOR
GUSTY WINDS SHOULD GRADUALLY DIMINISH...ALTHOUGH ISOLATED GUSTS
WILL STILL BE POSSIBLE. SURFACE-BASED CAPE IS EXPECTED TO REMAIN
ABOVE 1000 J/KG OVERNIGHT...SO TSTM THREAT WILL CONTINUE.

MAV/MET GUIDANCE IN GOOD AGREEMENT OVERNIGHT. MOIST AIR AND CLOUD
COVER WILL PREVENT SIGNIFICANT COOLING. LOWS RANGE FROM THE LOW
60S OVER NORTHERN SECTIONS TO THE LOW 70S SOUTH.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN-FACING BEACHES
THIS EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRONT REMAINS STALLED TO THE SOUTH FRIDAY...WITH WEAK WAVES OF
LOW PRESSURE DEVELOPING SOUTHWEST OF THE REGION AND RIDING ALONG
THE FRONT. WITH NO SIGNIFICANT CHANGES TO THE OVERALL SYNOPTIC
SCENARIO...A PRIMARILY PERSISTENCE FORECAST CONTINUES THROUGH
FRIDAY AFTERNOON WITH CHANCE POPS OVER THE REGION THROUGH THE DAY.
MODEL CONSENSUS DEVELOPS A CLOSED LOW NEAR THE DELMARVA LATE IN
THE DAY...WITH THE GFS BEING MORE AGGRESSIVE THAN THE ECMWF AND
THE NAM IN CLOSING OFF THE LOW AND MOVING IT TOWARDS THE COAST.
POPS INCREASE TO LIKELY OVER SOUTHWESTERN LATE IN THE DAY AS THE
LOW BEGINS TO TAKE SHAPE TO OUR SOUTHWEST. ONGOING CLOUD COVER
WILL LIMIT OVERALL INSTABILITY...BUT AROUND 500 J/KG OF CAPE AND
POTENTIAL GREATER INSTABILITY ALOFT WILL BE ENOUGH TO KEEP TSTMS
IN THE FORECAST.

COOLER HIGH TEMPS LIKELY FRIDAY WITH ABUNDANT CLOUD
COVER...ONSHORE FLOW AND SHOWERS/THUNDERSTORMS MOVING INTO THE
REGION. IN THE AFTERNOON...HIGHS WILL RANGE FROM THE UPPER 70S TO
LOW 80S.

THE LOW PASSES SOUTH OF THE REGION FRIDAY NIGHT...THEN QUICKLY
MOVES INTO THE NEW ENGLAND COASTAL WATERS BY SATURDAY MORNING.
POPS GRADUALLY DIMINISH OVERNIGHT. LOWS IN THE 60S EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

A COLD FRONT WILL REMAIN SOUTH OF THE REGION ON SATURDAY AS A
WAVE OF LOW PRESSURE TRAVELING ALONG THIS FRONT DEPARTS. HIGH
PRESSURE NORTHWEST OF THE CWA BUILDS INTO THE REGION THROUGH THE
WEEKEND AND INTO MONDAY MORNING. THEREFORE...WILL KEEP CONDITIONS
DRY THROUGH THIS TIME PERIOD.

A FRONTAL SYSTEM THEN APPROACHES EARLY IN THE NEW WEEK...POSSIBLY
BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION MON AFTERNOON/NIGHT
THROUGH TUE...THEN DRY WX RETURNS FOR WEDNESDAY AND THURSDAY AS HIGH
PRESSURE BUILDS BACK INTO THE REGION.

TEMPERATURES THROUGH THE EXTENDED PERIOD WILL REMAIN AT OR ABOVE
NORMAL.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A WEAK FRONTAL BOUNDARY WILL SLOWLY SETTLE JUST TO OUR SOUTH
TONIGHT AND FRIDAY.

VFR THIS AFTERNOON...EXCEPT IN ANY SHOWER/TSTM ACTIVITY. ISOLATED
TO SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. CB/S
CARRIED FOR ALL TERMINALS. AGAIN GENERALLY VFR...HOWEVER
RESTRICTIONS POSSIBLE IN THE VICINITY OF CONVECTION. WIND GUST
POTENTIAL IN ANY TSTMS THIS AFTERNOON. WILL MONITOR ANY
THUNDERSTORM DEVELOPMENT AND MOVEMENT.

POTENTIAL FOR MVFR OR LOWER AFTER 0-3Z AS LOW LEVEL MOISTURE POOLS
OVER THE AREA. STRATUS AND FOG POSSIBLE. UPPER LEVEL SYSTEM
APPROACHES AND BRINGS INCREASED CHANCES FOR TSTMS OVERNIGHT. WILL
INCLUDE SHOWERS IN TERMINAL FORECAST BY FRIDAY MORNING AS I
EXPECT COVERAGE TO BE HIGHER AT THAT TIME.

AS FOR WINDS...LIGHT AND VARIABLE FLOW WITH FRONT IN OUR VICINITY.
SEA BREEZES HAVE DEVELOPED...AND WILL NEED TO WATCH TIMING FOR
KLGA AND KEWR. WINDS EAST/NE TONIGHT...AND VERY LIGHT. EAST TO
SOUTHEAST FRIDAY MORNING...REMAINING LIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION EXPECTED DUE
TO THE PROXIMITY OF THE FRONT. SEA BREEZE COULD APPROACH AIRPORT
AFTER 19 OR 20Z. AS SUCH...AMENDMENTS POSSIBLE. A SHOWER OR TSTM
IS NOT OUT OF THE QUESTION.

KJFK FCSTER COMMENTS: SEA BREEZE SHOULD CONTINUE THROUGH THE
AFTERNOON BEFORE WINDS LIGHTEN. A SHOWER OR TSTM IS NOT OUT OF
THE QUESTION.

KLGA FCSTER COMMENTS: NORTHEAST WIND OFF THE SOUND SHOULD CONTINUE
THROUGH 3 PM. THEREAFTER...SEA BREEZE COULD APPROACH AIRPORT.
AS SUCH...AMENDMENTS POSSIBLE. A SHOWER OR TSTM IS NOT OUT OF THE
QUESTION.

KTEB FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION EXPECTED DUE
TO THE PROXIMITY OF THE FRONT. SEA BREEZE COULD APPROACH AIRPORT
AFTER 20Z. AS SUCH...AMENDMENTS POSSIBLE. A SHOWER OR TSTM IS NOT
OUT OF THE QUESTION.

KHPN FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION EXPECTED DUE
TO THE PROXIMITY OF THE FRONT. SEA BREEZE HAS APPROACHED THE
AIRPORT. AS SUCH...AMENDMENTS POSSIBLE. A SHOWER OR TSTM IS NOT
OUT OF THE QUESTION.

KISP FCSTER COMMENTS: VARIABILITY IN WIND DIRECTION EXPECTED DUE
TO THE PROXIMITY OF THE FRONT. SEA BREEZE HAS APPROACHED THE
AIRPORT. AS SUCH...AMENDMENTS POSSIBLE. A SHOWER OR TSTM IS NOT
OUT OF THE QUESTION.

OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...

FRI AFTERNOON-FRI NIGHT...SUB VFR IN TSTMS LIKELY.
SAT...IMPROVING CONDITIONS BEHIND A FRONT.
SUN-MON...VFR.
TUE...CHANCE OF MVFR OR LOWER IN THE MORNING. TSTMS POSSIBLE
AHEAD OF A COLD FRONT.

&&

.MARINE...

CONVECTION POSSIBLE TONIGHT...OTHERWISE...WINDS/WAVES WILL BE
TRANQUIL. A 2-FT SWELL WITH 15-SECOND PERIOD COULD MAKE FOR ROUGH
CONDITIONS AT THE OCEAN INLETS THROUGH TONIGHT.

A WAVE OF LOW PRES APPROACHES ON FRIDAY AND THEN PASSES THROUGH THE
WATERS FRIDAY NIGHT INTO EARLY SATURDAY. CHANCES FOR CONVECTION INCREASES
THROUGHOUT THE AFTERNOON AND PEAK IN THE EVENING. WINDS/WAVES WILL
REMAIN BELOW SCA CRITERIA.

HIGH PRESSURE WILL THEN BUILD OVER THE WATERS SUNDAY AND MONDAY.
A COLD FRONT WILL PUSH ACROSS THE WATERS ON TUESDAY. ANOTHER AREA
OF HIGH PRESSURE WILL BUILD OVER THE AREA WEDNESDAY AND THURSDAY.

SOME 5 FT SEAS WILL BE POSSIBLE WITH THE DEPARTURE OF THE LOW
PRESSURE SYSTEM SATURDAY AND SUNDAY. OTHERWISE...CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED AT THIS TIME.
LOCALLY HEAVY RAINFALL IS HOWEVER POSSIBLE WITH ANY STRONGER
CONVECTION. HOWEVER...IF THE ECMWF ENDS UP BEING CORRECT WITH THE
STRENGTH AND LOCATION OF THE COASTAL LOW TRACKING TO OUR S FRIDAY
NIGHT...THERE IS THE POTENTIAL FOR A SOAKING RAIN OF 0.5-1
INCH...WITH LOCALLY HIGHER AMOUNTS IN STRONGER EMBEDDED
CONVECTION. WHILE THIS DOES NOT APPEAR LIKELY...THE POSSIBILITY IS
HIGH ENOUGH THAT IT WARRANTS WATCHING AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...BC
AVIATION...PW
MARINE...BC/KCS
HYDROLOGY...KCS
Hazardous weather outlook, Jul 7, 3:51 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EDT THU JUL 7 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
351 AM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 AM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 7, 4:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT THU JUL 7 2011

NJZ006-NYZ072-075-176-178-179-072115-
HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-SOUTHERN
NASSAU-SOUTHERN QUEENS-
415 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORM WILL IMPACT HUDSON...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...QUEENS AND SOUTHWESTERN NASSAU COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROOKLYN HEIGHTS...OR NEAR CROWN HEIGHTS...
AND MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4057 7391 4061 7376 4063 7376 4065 7381
      4064 7391 4059 7387 4058 7394 4061 7403
      4069 7402 4071 7399 4065 7411 4081 7403
      4079 7393 4071 7398 4079 7392 4072 7358
      4058 7365 4059 7375 4056 7389

JC
Special weather statement, Jul 7, 4:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT THU JUL 7 2011

NYZ078-080-177-179-072115-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
427 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND SUFFOLK
COUNTIES...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEVITTOWN...AND MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4081 7365 4087 7313 4073 7311 4070 7314
      4071 7323 4069 7326 4066 7323 4064 7323
      4066 7310 4065 7310 4063 7318 4063 7338
      4066 7327 4068 7326 4065 7340 4063 7363

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:15 PM EDTSpecial Weather StatementOKXKings, New York, Queens60 min
Jul 7, 4:27 PM EDTSpecial Weather StatementOKXNassau48 min
Jul 7, 4:44 PM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk46 min
Jul 7, 5:39 PM EDTSpecial Weather StatementOKXSuffolk36 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.